Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 24, 2012, 4:55 PM CDT for Black Hawk County, Grundy County, Tama County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 4:55 PM CDT (21:55 UTC)
- Expired
- May 24, 2012, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Black Hawk County, IA, Grundy County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:25 PM CDT | TSTM WND DMG | Waterloo, IA | UPROOTED 3 FOOT IN DIAMETER TREE AT ORANGE ELEMENTARY SCHOOL...NUMEROUS LARGE TREE BRANCHES DOWNED NEAR SCHOOL ALONG WASHINGTON STREET |
| May 24, 5:25 PM CDT | TSTM WND GST 70 | 4 Se Waterloo, IA | MEASURED BY IDOT RWIS |
| May 24, 5:33 PM CDT | HAIL 1 | Dunkerton, IA | STRONG WINDS ALSO DAMAGED NEW SWING SET. RELAYED BY KWWL TV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS53 KDMX 242155
SVRDMX
IAC013-075-171-242245-
/O.NEW.KDMX.SV.W.0092.120524T2155Z-120524T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
455 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
EASTERN GRUNDY COUNTY IN CENTRAL IOWA...
NORTHERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 545 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF CONRAD...OR 16 MILES NORTHEAST OF MARSHALLTOWN...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...REINBECK...HUDSON...LA PORTE CITY...CEDAR FALLS...
EVANSDALE...LINCOLN...MORRISON...TRAER...WATERLOO AIRPORT...
GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP GOLF COURSE AND
DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4229 9213 4229 9229 4220 9229 4205 9259
4219 9277 4221 9277 4222 9280 4264 9249
4264 9208 4230 9208
TIME...MOT...LOC 2155Z 225DEG 41KT 4223 9268
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS4 follow-up statements
115
WWUS53 KDMX 242210
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT THU MAY 24 2012
IAC013-075-171-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
TAMA IA-GRUNDY IA-BLACK HAWK IA-
510 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK...
EASTERN GRUNDY AND NORTHEASTERN TAMA COUNTIES UNTIL 545 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REINBECK...OR 15 MILES SOUTHWEST OF WATERLOO...MOVING NORTHEAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...HUDSON...LA PORTE CITY...CEDAR FALLS...EVANSDALE...
WATERLOO AIRPORT...GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP
GOLF COURSE AND DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4229 9213 4229 9229 4224 9229 4219 9262
4227 9269 4238 9269 4264 9249 4264 9208
4230 9208
TIME...MOT...LOC 2210Z 226DEG 43KT 4236 9249
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS577
WWUS53 KDMX 242218
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT THU MAY 24 2012
IAC075-171-242228-
/O.CAN.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
TAMA IA-GRUNDY IA-
518 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY AND
NORTHEASTERN TAMA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4229 9213 4230 9253 4244 9253 4247 9255
4252 9255 4264 9249 4264 9208 4230 9208
TIME...MOT...LOC 2218Z 234DEG 48KT 4242 9236
$$
IAC013-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
518 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK
COUNTY UNTIL 545 PM CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUDSON...OR 7 MILES SOUTH OF WATERLOO...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...LA PORTE CITY...EVANSDALE...WATERLOO AIRPORT...
GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP GOLF COURSE AND
DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4229 9213 4230 9253 4244 9253 4247 9255
4252 9255 4264 9249 4264 9208 4230 9208
TIME...MOT...LOC 2218Z 234DEG 48KT 4242 9236
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS995
WWUS53 KDMX 242231
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU MAY 24 2012
IAC013-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
531 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BLACK
HAWK COUNTY UNTIL 545 PM CDT...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVANSDALE...OR 8 MILES EAST OF WATERLOO...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
DUNKERTON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4230 9213 4247 9234 4264 9242 4264 9208
4230 9208
TIME...MOT...LOC 2231Z 234DEG 48KT 4253 9215
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS654
WWUS53 KDMX 242241
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT THU MAY 24 2012
IAC013-242252-
/O.EXP.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
541 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLACK HAWK COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4230 9213 4247 9234 4264 9242 4264 9208
4230 9208
TIME...MOT...LOC 2242Z 234DEG 48KT 4262 9199
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:40 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 24, 3:40 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT THU MAY 24 2012 .SHORT TERM /TONIGHT/... SURFACE LOW HAS MOVED INTO SOUTHEAST MN AND HAD DEVELOPED A WELL DEFINED PRESSURE COUPLET OVER THE PAST FEW HOURS. AS LOW MOVES OUT IN RESPONSE TO THE STRONG S/WV FROM CENTRAL SD...COLD FRONT WILL SWEEP ACROSS THE CWA THIS EVENING. CURRENT SQUALL LINE EXTENDING FROM NEAR KMCW-KCSQ IS HAVING TROUBLE GETTING ORGANIZED SOUTH OF HIGHWAY 30 IN SPITE OF THE FAVORABLE SHEAR ENVIRONMENT. CAP IS WEAKENING...ALSO FAVORABLE...HOWEVER IT APPEARS THE SHEAR IS STRONGER THAN THE AVAILABLE CAPE TO SUPPORT THE UPDRAFTS. THESE FACTORS SHOULD KEEP THE MAIN THREAT OF SEVERE WEATHER OVER THE FAR NORTHEAST AND AREAS NORTHEAST. REST OF THE FORECAST WILL BE QUIET WITH HIGH PRESSURE BUILDING INTO THE AREA ALONG WITH A PUSH OF DRIER AIR. .LONG TERM /FRIDAY THROUGH THURSDAY/... ANY BREAK OVERNIGHT WILL BE SHORT LIVED AS WARM ADVECTION AND THETA-E ADVECTION IS EXPECTED TO INTENSIFY ON FRIDAY. THE THREAT FOR CONVECTION WILL INCREASE GRADUALLY FROM SOUTH TO NORTH DURING THE DAY AS A WARM FRONT PUSHES TOWARD THE STATE WITH INCREASING LIFT. HAVE INCREASED POPS TO HIGH END CHANCE BY AFTERNOON IN THE SOUTH AND WEST AND CANNOT RULE OUT SOME SEVERE ELEVATED CONVECTION AS INSTABILITY INCREASES WITH THE STRONG THETA-E ADVECTION. THE THREAT OF STORMS WILL EXPAND ACROSS THE ENTIRE CWA ON FRIDAY NIGHT AS STRONG LLJ INTERSECTS BOUNDARY. ANTICIPATE BEST THREAT SHIFTING INTO NORTHERN IA AS FRONT REMAINS PROGRESSIVE AND HAVE INCREASED POPS TO LIKELY IN THOSE LOCATIONS. FARTHER SOUTH...WARM SECTOR WILL START EXPANDING ACRS THE STATE AS THE FRONT HEADS NORTH. THIS VERY WARM AND HUMID AIRMASS WILL OVERTAKE THE STATE ON SATURDAY WITH CONVECTION BECOMING LIMITED TO THE FAR NORTH. LITTLE CONVECTION IS EXPECTED SATURDAY NIGHT INTO SUNDAY AS THE AREA WILL BE CAPPED AND STRONG SOUTH WINDS KEEP READINGS WELL INTO THE 80S TO LOWER 90S. HOWEVER...UPPER SYSTEM TRAVELING THROUGH THE PLAINS WILL PUSH A FRONT INTO THE STATE SUNDAY NIGHT INTO MONDAY. WITH THE UPPER LOW AND ASSOCIATED FORCING LIFTING TO THE WEST AND NORTH OF THE STATE...MUCH OF THE WIDESPREAD PRECIPITATION WILL STAY IN THOSE LOCATIONS. WITH QG FORCING MORE LIMITED IN IOWA AND FRONT PASSING THROUGH AT UNFAVORABLE TIME...ANTICIPATE CONVECTION TO BE MORE SCATTERED IN IOWA. THEREAFTER...NEXT THREAT OF PRECIPITATION ARRIVES MID WEEK AS NEXT SYSTEM IN BROAD WEST FLOW HEADS INTO THE REGION. && .AVIATION...24/18Z COLD FRONT IS MAKING SLOWLY PROGRESS ACROSS THE STATE. CAPPING IS PUSHING INTO THE STATE AT PRESENT AND SHOULD LIMIT THE CONVECTION ASSOCIATED WITH THE FRONT. SOME THUNDERSTORM ACTIVITY IS TAKING PLACE OVER NORTHERN IA AND FEEL THE BEST CHANCE FOR TSRA WILL BE IN THE NORTHERN SITES. CARRIED A BRIEF WINDOW OF FOR THAT AND ALSO BROUGHT IN SOME MVFR CIGS FOR A FEW HOURS POST FROPA. EXPECT TO SEE CLEARING TONIGHT WITH WINDS DIMINISHING RAPIDLY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MS MAY 12 LONG TERM...COGIL
Hazardous weather outlook, May 24, 3:59 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT THU MAY 24 2012 IAZ027-028-038-039-049-050-061-062-073>075-083>086-094>097-251100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 359 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT. QUARTER SIZE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER DETERMINED LATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED UNTIL 8 PM THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-082- 092-093-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 359 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED UNTIL AROUND SUNSET THIS EVENING. THERE IS A LOW PROBABILITY OF SEVERE WEATHER WITH DAMAGING WINDS THE PRIMARY THREAT. QUARTER SIZE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER DETERMINED LATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY.
In the hours before
Special weather statement, May 24, 3:07 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 307 PM CDT THU MAY 24 2012 IAZ017-026-027-242030- BUTLER-CERRO GORDO-FRANKLIN- 307 PM CDT THU MAY 24 2012 ...NICKEL SIZE HAIL POSSIBLE... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL FRANKLIN COUNTY...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGHERTY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, May 24, 4:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 S DUMONT 42.70N 92.98W
05/24/2012 E1.00 INCH BUTLER IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, May 24, 4:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 N PARKERSBURG 42.62N 92.78W
05/24/2012 E0.75 INCH BUTLER IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, May 24, 4:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 NW ACKLEY 42.58N 93.09W
05/24/2012 E1.00 INCH FRANKLIN IA PUBLIC
FROM NSSL SHAVE
&&
JJOHNSONLocal storm report, May 24, 4:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NE LAMONI 40.62N 93.94W
05/24/2012 E0.75 INCH DECATUR IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, May 24, 4:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 NW PARKERSBURG 42.58N 92.80W
05/24/2012 E1.00 INCH BUTLER IA PUBLIC
NSSL SHAVE
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 49 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| May 23, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Hardin | 45 min |
| May 24, 3:56 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler, Grundy | 49 min |
| May 24, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 49 min |
| May 24, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 19 min |
| May 24, 5:51 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Poweshiek | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.